Hail, Logan
- When
- August 3, 5:05 PM CST
- Where
- Logan County, 4.03 mi SSE of Gandy
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.420, -100.430
A moist upslope flow north of a stationary front in Kansas, helped to create a favorable enviroment for severe thunderstorms across southwest Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A moist upslope flow north of a stationary front in Kansas, helped to create a favorable enviroment for severe thunderstorms across southwest Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 3, 2:24 PM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 PM CDT TUE AUG 03 2010 .SHORT TERM DISCUSSION (TONIGHT THROUGH FRIDAY)... BETTER UPSLOPE CONDITIONS WILL EXIST TODAY ALONG WITH BETTER LOW LEVEL SHEAR. SFC FRONT LIFTING NORTH AS A WARM FRONT FROM NEBR PNHDLE INTO SWRN NEB ND REMAINS NEARLY STATIONARY FROM HILL CITY EAST ACROSS NRN KS. MOISTURE POOING ALONG WITH DIFFERENTIAL HEATING HAS CAUSED CUMULUS TO CONGEST NORTH OF BOUNDARY ACROSS NCTRL/NWRN KS INTO NERN CO. POTENTIAL REMAINS FOR TSTMS TO DEVELOP LATE THIS AFTN AND EVENING AND LIFT EAST NORTHEAST INTO SWRN/SRN NEBR TONIGHT. EXCESSIVE RAINFALL AREA HAS MOW SHIFTED INTO PORTIONS OF SCTRL AND SERN NEBR. IT HAD PREVIOUSLY BEEN FCST INTO SWRN NEBR. STILL...POTENTIAL FOR HEAVY RAINFALL REMAINS MAINLY NEAR AND SOUTH OF I80. ACROSS THE NORTH CENTRAL...A SEPARATE CLUSTER OF TSTMS CROSSING THE BLACK HILLS AND WRN SOUTH DAKOTA TRAILING INTO SERN WY...IS FORECAST TO TRACK EAST SOUTHEAST INTO LOW LEVEL INFLOW. THEREFORE NCTRL MAY EXPERIENCE ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND HEAVY RAIN THE MAIN THREATS. LARGE HAIL THREAT IS MARGINAL DUE TO WARM TEMPS ALOFT. MOST OF ACTIVITY SHOULD EXIT FORECAST AREA BY 12Z. MEANWHILE A COLD FRONT WILL DROP SOUTH OVERNIGHT. FOR WEDNESDAY...BALANCE OF THE DAY SHOULD BE MAINLY DRY AS COLD FRONT WILL PUSH FURTHER SOUTH INTO THE TX PNHDL INTO SERN KS. WIND FIELDS FROM SFC TO 800MB WILL BE NORTHEAST BECOMING WESTERLY ALOFT. RIGHT ENTRANCE OF UPPER JET WILL DROP SOUTH INTO NEBR TO PROVIDE BROAD ASCENT WITH MAINLY SLIGHT CHANCE POPS THROUGH THE DAY. WED NIGHT SLIGHT CHC POPS CONFINED TO SWRN HALF OF COUNTIES. THURSDAY...WILL MAINTAIN ONLY A SLIGHT CHC WRN HALF THU/THU NIGHT. UPPER RIDGE AXIS WILL BUILD INTO WY/CO WITH DIURNALLY DRIVEN AFT/EVENING ACTIVITY IN THE HIGH PLAINS. HIGHS FCST 86 TO 90 DEGREES. FRIDAY...UPPER RIDGE AXIS DRIFTS EAST ALIGNED FROM THE DAKOTAS INTO ERN TX. AFTN ISOLD TSTM CHCS WEST WITH A SLIGHT CHC OVERNIGHT AS ANY CONVECT CRESTS UPPER RIDGE. HIGHS HEATING UP TO 88 TO 93. && .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)...UPPER RIDGE CENTER FCST TO PUSH EAST FROM TX/AR/LA INTO THE TENNESSEE VALLEY BY TUESDAY. DESPITE AN UPPER TROUGH DIGGING ALONG THE WET COAST...THIS WILL REALLY LIMIT TSTM DEVELOPMENT WITH ONLY A SLIGHT CHC SATURDAY AND SUNDAY FOR NORTHWESTERN AREAS. SOUTHEAST SHOULD REMAIN DRY THROUGH THE EXTENDED. HIGHS 90 TO 95...POTENTIALLY EVEN THE UPPER 90S. && .AVIATION... SCATTERED TSRA ARE EXPECTED THROUGH TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEB DUE TO 1/ MOVEMENT OF SD STORMS INTO NORTHERN NEB AFTER 21 UTC AND 2/ POSSIBLE NEW DEVELOPMENT IN WEST NEB BY EARLY EVE. IFR VIS IN +RA /AND POSSIBLY STRONG WINDS/ MAY ACCOMPANY STORMS...BUT THE PROBABILITY OF IMPACT AT ANY GIVEN LOCATION IS ONLY AROUND 40 PERCENT...AND CONFIDENCE IN DETAILS IS ONLY MODERATE. IFR CIGS AND PERHAPS VIS IN STRATUS OR FOG WILL ALSO RETURN AFTER ABOUT 08 UTC. HOWEVER...COVERAGE OF THAT /AND JUST HOW LOW VIS GETS/ WILL DEPEND HEAVILY ON WHETHER OR NOT ANY STORMS LINGER THAT LATE AND ON THE TIMING OF A WEAK FRONTAL PASSAGE...BOTH OF WHICH COULD DISRUPT LOW LEVEL SATURATION. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...ROBERG AVIATION...SCHULTZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT TUE AUG 3 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-042045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 334 PM CDT TUE AUG 3 2010 /234 PM MDT TUE AUG 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN AREA OF THUNDERSTORMS WILL MOVE OUT OF SOUTH DAKOTA AND INTO NORTH CENTRAL NEBRASKA THROUGH THIS EVENING...AND SOME STORMS MAY BE SEVERE WITH A PRIMARY THREAT OF DAMAGING WINDS. HEAVY RAIN AND HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE. OTHER STORMS MAY DEVELOP OVER WESTERN NEBRASKA AND MOVE EAST ACROSS THE AREA TONIGHT. THOSE STORMS WILL CONTAIN HEAVY RAIN...AND AN ISOLATED SEVERE STORM IS ALSO POSSIBLE WITH THAT ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT CHANCE OF THUNDERSTORMS EXISTS WEDNESDAY THROUGH SATURDAY. ONLY ISOLATED SEVERE STORMS ARE CURRENTLY EXPECTED SINCE ONLY WEAK WEATHER SYSTEMS WILL BE IN THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED IN A FEW CASES THROUGH TONIGHT...MAINLY OVER NORTH CENTRAL NEBRASKA THROUGH THE EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE SCHULTZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM MDT TUE AUG 3 2010 NEZ004-032215- SHERIDAN NE- 337 PM MDT TUE AUG 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 415 PM MDT... AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD TO 16 MILES WEST OF INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HAY SPRINGS... RUSHVILLE... GORDON... METCALF STATE WILDLIFE MANAGEMENT AREA... WALGREN LAKE STATE RECREATION AREA... CLINTON... HOOVER LAKE... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHULTZ
The national radar mosaic for the moment the first event began.
5 hail, 1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247917, 247918, 247922, 247920, 247921, 247923.